Alert archive / Washington / Wind Advisories in 2013

Wind Advisory 3, NWS Seattle, WA

February 21, 2013San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Feb 21, 2013, 3:03 PM PST for San Juan County, Washington. It took effect at Feb 22, 2013, 4:00 AM PST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2013, 3:03 PM PST (23:03 UTC)
In effect from
Feb 22, 2013, 4:00 AM PST
Expired
Feb 23, 2013, 12:00 PM PST
In force
32 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 11.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2013-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2013-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WWUS76 KSEW 212303
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
303 PM PST THU FEB 21 2013

...WINDY WEATHER EXPECTED FRIDAY...

.A VIGOROUS FRONTAL SYSTEM WILL BRING WINDY CONDITIONS TO THE COAST
AND NORTH INTERIOR FRIDAY.

WAZ001-503-506-510-516-517-220700-
/O.NEW.KSEW.WI.Y.0003.130222T1200Z-130223T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST-
303 PM PST THU FEB 21 2013

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. 

* AFFECTED AREA: NORTH AND CENTRAL COAST AND NORTH INTERIOR.

* WINDS: SOUTH TO SOUTHEAST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: MORNING THROUGH EARLY AFTERNOON.

* IMPACTS: WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND
  CAUSE LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

GS
6 follow-up statements
938 
WWUS76 KSEW 220531
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
931 PM PST THU FEB 21 2013

...WINDY WEATHER EXPECTED FRIDAY...

.A VIGOROUS FRONTAL SYSTEM WILL BRING WINDY CONDITIONS TO THE
COAST AND NORTH INTERIOR FRIDAY.

WAZ001-503-506-510-516-517-221345-
/O.CON.KSEW.WI.Y.0003.130222T1200Z-130223T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST-
931 PM PST THU FEB 21 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...

* AFFECTED AREA: NORTH AND CENTRAL COAST AND NORTH INTERIOR.

* WINDS: SOUTH TO SOUTHEAST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: MORNING THROUGH EARLY AFTERNOON.

* IMPACTS: WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
106 
WWUS76 KSEW 221200
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
400 AM PST FRI FEB 22 2013

.A VIGOROUS FRONTAL SYSTEM WILL BRING WINDY CONDITIONS TO THE
COAST AND NORTH INTERIOR TODAY.

WAZ510-222000-
/O.EXT.KSEW.WI.Y.0003.000000T0000Z-130223T1200Z/
ADMIRALTY INLET AREA-
400 AM PST FRI FEB 22 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY...

* AFFECTED AREA: ADMIRALTY INLET AREA.

* WINDS: SOUTH WIND 25 TO 35 MPH WITH GUSTS TO 50 MPH...BECOMING
  WEST THIS AFTERNOON.

* TIMING: HIGHEST WINDS WILL OCCUR THIS MORNING THROUGH EARLY THIS
  AFTERNOON.

* IMPACTS: WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ516-517-222000-
/O.CON.KSEW.WI.Y.0003.000000T0000Z-130223T0000Z/
NORTH COAST-CENTRAL COAST-
400 AM PST FRI FEB 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* AFFECTED AREA: NORTH AND CENTRAL COAST.

* WINDS: SOUTH TO SOUTHEAST WIND 25 TO 35 MPH WITH GUSTS TO 50
  MPH...BECOMING SOUTHWEST TO WEST THIS AFTERNOON. 

* TIMING: HIGHEST WINDS WILL OCCUR THIS MORNING THROUGH EARLY
  THIS AFTERNOON.

* IMPACTS: WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ001-503-506-222000-
/O.CON.KSEW.WI.Y.0003.000000T0000Z-130223T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
400 AM PST FRI FEB 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* AFFECTED AREA: SAN JUAN ISLANDS...WESTERN WHATCOM AND WESTERN
  SKAGIT COUNTIES. 

* WINDS: SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING: HIGHEST WINDS WILL OCCUR THIS MORNING THROUGH EARLY
  THIS AFTERNOON.

* IMPACTS: WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
067 
WWUS76 KSEW 221735
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
935 AM PST FRI FEB 22 2013

.A VIGOROUS FRONTAL SYSTEM WILL BRING WINDY CONDITIONS TO THE
COAST AND NORTH INTERIOR TODAY.

WAZ516-517-230000-
/O.CON.KSEW.WI.Y.0003.000000T0000Z-130223T0000Z/
NORTH COAST-CENTRAL COAST-
935 AM PST FRI FEB 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* AFFECTED AREA: NORTH AND CENTRAL COAST.

* WINDS: SOUTH WIND 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL SHIFT
  TO WEST AND DIMINISH DURING THE AFTERNOON HOURS.

* TIMING: HIGHEST WINDS WILL OCCUR LATE THIS MORNING THROUGH EARLY
  THIS AFTERNOON.

* IMPACTS: WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ001-503-506-230000-
/O.CON.KSEW.WI.Y.0003.000000T0000Z-130223T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
935 AM PST FRI FEB 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* AFFECTED AREA: SAN JUAN ISLANDS...WESTERN WHATCOM AND WESTERN 
  SKAGIT COUNTIES. 

* WINDS: SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING: HIGHEST WINDS WILL OCCUR LATE THIS MORNING THROUGH
  EARLY THIS AFTERNOON.

* IMPACTS: WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ510-230145-
/O.CON.KSEW.WI.Y.0003.000000T0000Z-130223T1200Z/
ADMIRALTY INLET AREA-
935 AM PST FRI FEB 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

* AFFECTED AREA: ADMIRALTY INLET AREA.

* WINDS: SOUTH WIND 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL SHIFT
  TO WEST THIS AFTERNOON. WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50
  MPH ARE EXPECTED THIS AFTERNOON THROUGH THIS EVENING.

* IMPACTS: WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$


WEATHER.GOV/SEATTLE
698 
WWUS76 KSEW 230003
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
403 PM PST FRI FEB 22 2013


WAZ001-503-506-516-517-230115-
/O.EXP.KSEW.WI.Y.0003.000000T0000Z-130223T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
NORTH COAST-CENTRAL COAST-
403 PM PST FRI FEB 22 2013

...WIND ADVISORY HAS EXPIRED...

THE FRONT THAT BROUGHT VERY WINDY CONDITIONS TO THE AREA TODAY HAS
PASSED TO THE EAST AND WINDS HAVE RELAXED SOMEWHAT. SOUTHWEST
WINDS OF 20 TO 30 MPH WILL CONTINUE TONIGHT THROUGH SATURDAY
MORNING THEN WILL RELAX DURING THE DAY ON SATURDAY. .

$$

WAZ510-230815-
/O.EXT.KSEW.WI.Y.0003.000000T0000Z-130223T1500Z/
ADMIRALTY INLET AREA-
403 PM PST FRI FEB 22 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST SATURDAY...

* AFFECTED AREA: ADMIRALTY INLET AREA.

* WINDS: SOUTHWEST WINDS WILL SHIFT TO THE WEST AND RISE TO 25 TO
  35 MPH WITH GUSTS TO 50 MPH THIS EVENING. GUSTY WEST WINDS WILL
  CONTINUE THROUGH EARLY SATURDAY MORNING.

* IMPACTS: WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$


WEATHER.GOV/SEATTLE
827 
WWUS76 KSEW 230618
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1018 PM PST FRI FEB 22 2013

WAZ510-231430-
/O.CON.KSEW.WI.Y.0003.000000T0000Z-130223T1500Z/
ADMIRALTY INLET AREA-
1018 PM PST FRI FEB 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...

* AFFECTED AREA: ADMIRALTY INLET AREA.

* WINDS: WEST WINDS WILL RISE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH
  TONIGHT. GUSTY WEST WINDS WILL CONTINUE THROUGH EARLY SATURDAY
  MORNING.

* IMPACTS: WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
681 
WWUS76 KSEW 231158
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
358 AM PST SAT FEB 23 2013

WAZ510-232000-
/O.EXT.KSEW.WI.Y.0003.000000T0000Z-130223T2000Z/
ADMIRALTY INLET AREA-
358 AM PST SAT FEB 23 2013

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* AFFECTED AREA: ADMIRALTY INLET AREA WHICH INCLUDES WHIDBEY
  ISLAND...CAMANO ISLAND...AND NORTHEAST JEFFERSON COUNTY.

* WINDS: WEST WINDS WILL RISE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH
  THIS MORNING...THEN EASE THIS AFTERNOON.

* IMPACTS: WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 3:00 PM PST, 3 minutes earlier.

Area forecast discussion, Feb 21, 3:00 PM PST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PST THU FEB 21 2013

.SYNOPSIS...WINDY CONDITIONS AND HEAVY MOUNTAIN SNOW ARE EXPECTED
FRIDAY AND FRIDAY NIGHT AS A STRONG COLD FRONT IMPACTS THE AREA.
SHOWERS WILL DECREASE SATURDAY IN A BREAK BETWEEN SYSTEMS. ANOTHER
WARM FRONT WILL REACH THE REGION SUNDAY FOLLOWED BY A COLD FRONT ON
MONDAY.

&&

.SHORT TERM...A VIGOROUS FRONTAL SYSTEM WILL MOVE THROUGH THE AREA
FRIDAY. THIS FRONT WILL BRING HEAVY SNOW TO THE MOUNTAINS AND WINDY
CONDITIONS TO THE LOWLANDS. ONE TO TWO FEET OF NEW SNOW LOOKS LIKELY
FOR THE MOUNTAINS BY SATURDAY MORNING WITH THE HEAVIEST SNOW IN THE
AFTERNOON AND PERHAPS EVENING HOURS FRIDAY. LOCALLY HIGHER
ACCUMULATIONS ARE POSSIBLE. THE CURRENT WINTER STORM WATCH WILL BE
UPGRADED TO A WARNING FOR THE CASCADES. THE OLYMPIC MOUNTAINS LOOK
LIKE THEY WILL GET HIGH END ADVISORY AMOUNTS DURING THIS TIME. FOR
TONIGHT...EXPECTED SNOW ACCUMULATIONS FOR THE CASCADES LOOK LIKE
THEY WILL MIGHT FALL SLIGHTLY SHORT OF ADVISORY AMOUNTS.
HOWEVER...IT WILL BE CLOSE. TO AVOID CONFUSION...THE EXISTING
ADVISORY FOR TONIGHT WILL MAINTAINED...WITH A TRANSITION INTO A
WARNING ON FRIDAY WHEN THE HEAVIER SNOWFALL ARRIVES.

ALL AREAS SHOULD SEE BREEZY TO WINDY SOUTHERLY WINDS FRIDAY AS THE
FRONT MOVES ONSHORE. THE COAST AND NORTH INTERIOR SHOULD GET THE
STRONGEST WINDS. A WIND ADVISORY WILL BE ISSUED FOR THESE AREAS
ALTHOUGH THE EVENT LOOKS MARGINAL.

IN GENERAL...THINGS WILL BE WINDING DOWN FRIDAY NIGHT AS THE FRONT
MOVES INLAND WITH RAIN CHANGING TO SHOWERS. SNOW WILL CONTINUE OVER
THE MOUNTAINS IN MOIST ONSHORE FLOW WITH SNOW LEVELS FALLING TO 1000
TO 1500 FEET. WITH SNOW LEVELS THIS LOW...A FEW OF THE HIGHEST
HILLTOPS IN THE LOWLANDS COULD GET A LITTLE SNOW SATURDAY MORNING
BUT IT DOES NOT LOOK LIKE A LOWLAND SNOW EVENT FOR MOST AREAS. WINDS
WILL BE EASING ALL AREAS BUT STILL BREEZY AND GUSTY IN STRONG LOW
LEVEL ONSHORE FLOW. THERE COULD BE MORE WIND ADVISORY LEVEL WEST
WINDS DURING THIS PERIOD IN THE STRAIT OF JUAN DE FUCA AND POSSIBLY
THE COAST.

DRIER NORTHWEST FLOW ALOFT WILL DEVELOP SATURDAY. SHOWERS WILL
LINGER...MOSTLY OVER THE MOUNTAINS AND WINDS WILL REMAIN BREEZY IN
CONTINUED MODERATE TO STRONG LOW LEVEL ONSHORE FLOW. ONSHORE FLOW
WILL EASE SATURDAY NIGHT...THEN A WARM FRONT WILL BRUSH THE AREA
SUNDAY WITH RAIN BECOMING LIKELY WEST PART AND A CHANCE OF RAIN
FARTHER INLAND. SCHNEIDER

.LONG TERM...MONDAY THROUGH THURSDAY WILL REMAIN RELATIVELY ACTIVE
WITH FRONTS MOVING THROUGH THE AREA EVERY OTHER DAY OR SO. THE
MODELS ARE STILL STRUGGLING WITH THE EXACT DETAILS. IN GENERAL...IT
LOOKS LIKE A FRONT WILL MOVE ONSHORE SUNDAY NIGHT OR MONDAY...WITH A
BREAK IN BETWEEN SYSTEMS TUESDAY...FOLLOWED BY ANOTHER FRONT TUESDAY
NIGHT OR WEDNESDAY. BOTH THE GFS AND ECMWF ARE BEGINNING TO HINT AT
A BIT OF A PINEAPPLE EXPRESS STARTING THURSDAY. SCHNEIDER

&&

.HYDROLOGY...RIVER FLOODING IS NOT EXPECTED THE NEXT 7 DAYS.

&&

.AVIATION...NORTHWEST FLOW ALOFT WILL CONTINUE OVER THE PACIFIC
NORTHWEST TONIGHT. A VIGOROUS FRONTAL SYSTEM WILL AFFECT WESTERN
WASHINGTON LATE TONIGHT AND FRIDAY...WITH ITS WARM FRONT REACHING
THE AREA LATE TONIGHT AND THE COLD FRONT MOVING THROUGH FRIDAY. THE
UPPER TROUGH FOLLOWING THE FRONT WILL MOVE INTO THE COASTAL WATERS
LATE FRIDAY. THE AIR MASS WILL BE MOIST WITH THE MOUNTAINS GENERALLY
OBSCURED. THE AIR MASS WILL BECOME WEAKLY UNSTABLE LATE FRIDAY.

CEILINGS ACROSS WESTERN WASHINGTON REMAINED MOSTLY 015-030 BKN-OVC
INTO THIS AFTERNOON...WITH RAIN DECREASING FOR THE TIME BEING. THERE
WILL BE A RELATIVE LULL IN PRECIPITATION THIS EVENING...THEN
PRECIPITATION WILL INCREASE AGAIN LATER TONIGHT AND FRIDAY.
CONDITIONS WILL REMAIN MOSTLY MVFR. SOUTHERLY WINDS IN THE 2000 TO
6000 FT LAYER WERE AROUND 30 KT THIS AFTERNOON AND THEY WILL RISE TO
AROUND 50 KT FRIDAY.

KSEA...CEILINGS WILL MAINLY BE 015-030 BKN-OVC THROUGH TONIGHT.
PERIODS OF HEAVIER RAIN ON FRIDAY WILL OCCASIONALLY LOWER VISIBILITY
TO 3-5SM RA BR. SOUTHERLY WINDS IN THE 2000 TO 6000 FT LAYER WILL
RISE FROM AROUND 30 KT THIS AFTERNOON TO AROUND 50 KT FRIDAY...WITH
SURFACE WINDS OCCASIONALLY GUSTING TO 30 KT.   MCDONNAL

&&

.MARINE...A SMALL SURFACE RIDGE OVER WESTERN WASHINGTON THIS EVENING
WILL WEAKEN AND MOVE EAST OF THE CASCADES TONIGHT. MARGINAL SMALL
CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE MARINE ZONES MOST
OF THE NIGHT.

A VIGOROUS FRONTAL SYSTEM WILL MOVE THROUGH THE FORECAST AREA FROM
THE WEST LATE TONIGHT AND FRIDAY...WITH THE COLD FRONT CROSSING THE
PUGET SOUND REGION MIDDAY. STRONG SOUTHEAST PRESSURE GRADIENTS WILL
PRECEDE THE FRONT...THEN STRONG SOUTHWEST GRADIENTS AND ONSHORE FLOW
WILL FOLLOW THE FRONT. GALE FORCE WINDS ARE LIKELY IN EVERY MARINE
ZONE AT SOME POINT ON FRIDAY.

STRONG SOUTHWEST PRESSURE GRADIENTS WILL GRADUALLY EASE FRIDAY NIGHT
AND SATURDAY AS SURFACE HIGH PRESSURE MOVES TOWARD THE PACIFIC
NORTHWEST FROM THE OFFSHORE WATERS. GALE FORCE WESTERLIES WILL
CONTINUE OVER THE COASTAL WATERS FRIDAY NIGHT...AND WESTERLIES GALES
WILL CONTINUE IN THE CENTRAL STRAIT OF JUAN DE FUCA AND EAST
ENTRANCE STRAIT SATURDAY.

IN ADDITION...WESTERLY SWELLS WILL BUILD TO 22 TO 24 FT ON SATURDAY
IN THE COASTAL WATERS AND UP TO 18 FEET AT THE WEST ENTRANCE TO THE
STRAIT OF JUAN DE FUCA.

ANOTHER WEAKER FRONTAL SYSTEM WILL AFFECT WESTERN WASHINGTON SUNDAY
THROUGH MONDAY...AND ANOTHER FRONT WILL APPROACH FROM OFFSHORE ON
TUESDAY.   MCDONNAL

&&

.AVALANCHE...A STRONG PACIFIC FRONTAL SYSTEM TAKING AIM AT THE
PACIFIC NORTHWEST FRIDAY SHOULD DELIVER 1-2 FEET OR MORE OF SNOWFALL
FRIDAY AND FRIDAY NIGHT. WHILE THE DEEP SNOWPACK OF MID-WINTER HAS
BEEN RELATIVELY STABLE DURING THE MONTH OF FEBRUARY...HEAVY
SNOWFALL...STRONG WESTERLY WINDS...RAPID LOADING AND A GRADUAL
WARMING TREND BEGINNING FRIDAY SHOULD CAUSE AVALANCHES TO OCCUR
MOSTLY IN THE NEW STORM SNOW.

MORE MODEST AMOUNTS OF SNOW AND WINDS ARE EXPECTED FIRST ON THURSDAY
WITH SNOW LEVELS BELOW PASS ELEVATIONS. STORM AND WIND SLAB
AVALANCHES THAT RELEASE FRIDAY MAY STEP DOWN AND ENTRAIN SNOWFALL
FROM THURSDAY SNOWFALL AS WELL. INCREASINGLY THICK NEW WIND SLABS
ARE LIKELY TO FORM ON LEE SLOPES AT HIGHER ELEVATIONS.

BACKCOUNTRY TRAVEL IN AVALANCHE TERRAIN IS NOT RECOMMENDED FRIDAY
AND FRIDAY NIGHT.

ALTHOUGH WARNING CONDITIONS ARE NOT CURRENTLY FORECASTED ALONG THE
CASCADE EAST SLOPES DUE TO A LITTLE LESS EXPECTED SNOWFALL...A
SIGNIFICANT INCREASE IN THE DANGER IS LIKELY IN THAT AREA AS WELL.

PLEASE VISIT NWAC.US FOR DETAILS. FERBER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY FOR THE NORTH AND CENTRAL CASCADES
     THROUGH FRIDAY MORNING.
    .WINTER STORM WARNING FOR THE NORTH AND CENTRAL CASCADES FRIDAY
     MORNING THROUGH SATURDAY MORNING.
    .WINTER WEATHER ADVISORY FOR THE OLYMPICS FRIDAY MORNING THROUGH
     FRIDAY EVENING.
    .WIND ADVISORY FOR THE COAST AND NORTH INTERIOR FRIDAY.
PZ...SMALL CRAFT ADVISORY ALL WATERS TONIGHT.
    .GALE WARNING COASTAL WATERS...ENTRANCES TO THE STRAIT...
     ADMIRALTY INLET...NORTHERN INLAND WATERS...PUGET SOUND AND HOOD
     HOOD CANAL.
    .GALE WATCH CENTRAL STRAIT OF JUAN DE FUCA.

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 3:11 AM PSTGale WatchSEW18 hr
Feb 21, 3:03 PM PSTWinter Storm WarningSEW37 hr
Feb 21, 3:03 PM PSTWinter Weather AdvisorySEW31 hr
Feb 21, 3:29 PM PSTGale WarningSEW47 hr

Nearby

Wind Advisories in Washington, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.